Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 5, 2018, 8:39 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 5, 2018, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Milwaukee, WI
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 38 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 7.7
The text
As transmitted.
970
WWUS83 KMKX 060139
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
839 PM CDT SUN AUG 5 2018
WIZ063>065-069>072-060230-
Walworth-Rock-Waukesha-Racine-Jefferson-Dane-Kenosha-
839 PM CDT SUN AUG 5 2018
...STRONG GUSTY WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS WILL
AFFECT WALWORTH...EASTERN ROCK...SOUTHWESTERN RACINE...SOUTHWESTERN
WAUKESHA...SOUTHERN JEFFERSON AND WESTERN KENOSHA COUNTIES...
At 837 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Edgerton to Clinton to near Marengo.
Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. The strong winds out ahead of the line of thunderstorms will
likely occur with little or no rain. Those outdoors should seek
shelter before the rain arrives!
Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Elkhorn, Delavan, Lake Geneva,
Twin Lakes, Milton, Edgerton, East Troy, Paddock Lake, Williams Bay,
Camp Lake, Genoa City, Walworth, Silver Lake, Clinton, Palmyra,
Fontana-On-Geneva Lake and Sharon.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass. The wind will likely arrive before any rain, so
seek shelter early!
LAT...LON 4250 8895 4255 8899 4282 8927 4298 8852
4265 8817 4250 8807
TIME...MOT...LOC 0137Z 259DEG 30KT 4278 8912 4256 8890 4223 8868
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 5, 5:56 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 5, 5:56 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 556 PM CDT Sun Aug 5 2018 .UPDATE...At least scattered thunderstorms are expected to increase across the area overnight as low level jet pivots northeast and low to mid-level theta-e advection increases. Keeping close eye on far northeast IA convection. Showing signs of becoming more surface-based despite CAP. && .AVIATION(00Z TAFS)...Scattered thunderstorms are expected to increase across the area overnight as low level jet pivots northeast toward the tri-state area. && .PREV DISCUSSION... (Issued 216 PM CDT Sun Aug 5 2018) SHORT TERM... Tonight and Monday...Forecast Confidence is medium to high: It will likely remain dry into the early evening hours today. Multiple rounds of showers and storms are then likely late evening into Monday. Moisture and instability will be plenty and remain in place through tomorrow. In addition, the low level jet will stay parked across the area, with waves in the flow kicking off the rounds of storms. The threat for this activity will persist until the main trough passes and the instability/moisture decreases later tomorrow. Given persistent decent deep layer shear, a few storms could reach severe levels through Monday. Given the warm and moist airmass, strong winds are probably a bigger threat than large hail. Heavy rain is a concern too given precipitable water values around 2 inches and the possibility of rounds of storms impacting the same places. Somewhat less confidence in timing and placement of individual rounds of storms. Model trends have been generally later, holding off widespread storms entering the west until late evening, though a couple models continue to insist on earlier in the evening. The storms tomorrow will depend on where the effective boundary gets shoved and how quickly the first round moves out, impacting the amount of available heating. Right now, it looks like the best chance tomorrow afternoon will be across the southeast half of the forecast area. It will be a mild night again tonight, with lows around 70. Highs tomorrow will be largely dependent on the timing of clouds/precip. Overall, it looks like temps around normal, but forecast highs could vary a few degrees in either direction given more or less sunshine. LONG TERM... Monday Night and Tuesday...Low to Moderate Confidence. Thunderstorms should be pushing south of the area Monday evening/night, though a few showers may linger across the area. Another wave will wiggle through the area Tuesday, which may result in a few additional showers and thunderstorms during the day Tuesday. Confidence remains fairly low in exact timing and extent of showers/thunderstorms. With a fair amount of cloud cover across the area and the rain chances, highs on Tuesday will only top out in the upper 70s to around 80. Tuesday night through Friday...Moderate Confidence. There is general agreement among model guidance that a slightly cooler airmass will (briefly) build into the area Tuesday night into Wednesday, with Wednesday generally looking dry. Highs Wednesday are expected to be in the low 80s. Warmer temperatures are expected to return for Thursday, as highs reach the mid to upper 80s. There is expected to be a weak boundary across the northern portion of the forecast area Thursday, which may serve as a focus for thunderstorm development Thursday afternoon into early Thursday evening. Additional scattered showers and thunderstorms will be possible on Friday. Saturday and Sunday...Forecast confidence is low. Model to model and run to run consistency remains very low for next weekend. Generally speaking, there is broad support for temperatures at or just above normal, with at least scattered thunderstorm chances. Any specifics in terms of timing and coverage will need to be fined tuned over the coming days. AVIATION(21Z TAFS)... Mainly dry conditions are expected through the afternoon hours. Storms are then likely by later this evening, persisting into overnight. Models are in decent agreement that the activity will wind down early Monday morning, with more storms then possible during the afternoon, especially from Madison southeastward. The remains a chance that some for the storms could reach severe limits tonight and tomorrow, with strong winds the main threat. VFR conditions will remain in place for much of the time through Monday, aside from lower visibilities possible within heavy rainfall. MARINE... The Small Craft Advisory timing still looks good, with southwest gusts to 25 knots until early evening. Offshore winds will keep the waves on the lower end, with the highest waves north toward Port Washington and Sheboygan...and toward open waters. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 7 PM CDT this evening for LMZ643>646. && Update...MBK Tonight/Monday and Aviation/Marine...MBK Monday Night through Sunday...99
Hazardous weather outlook, Aug 5, 7:17 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Milwaukee/Sullivan WI 717 PM CDT Sun Aug 5 2018 WIZ046-047-051-052-056>060-062>072-070030- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 717 PM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected this evening through the overnight hours. A few strong to severe thunderstorms will be possible, with a risk for gusty winds and large hail. There will also be a risk for locally heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are likely through the day on Monday, and a few strong to severe thunderstorms will again be possible. Additional thunderstorms are expected on Tuesday, and again from Thursday into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. The NWS Milwaukee radar will be down from Tuesday through Saturday, so any additional ground reports will be appreciated with any storms over that period. LMZ643>646-070030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 717 PM CDT Sun Aug 5 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected late this evening through the overnight hours. A few strong to severe thunderstorms will be possible. .DAYS TWO THROUGH SEVEN...Monday through Sunday Thunderstorms are likely at times on Monday, with a chance of thunderstorms continuing on Tuesday. Thunderstorm chances return on Thursday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 5, 5:17 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
517 PM CDT SUN AUG 5 2018
WIZ062-067-052300-
Lafayette-Iowa-
517 PM CDT SUN AUG 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND IOWA
COUNTIES...
At 516 PM CDT, radar indicated a line of strong thunderstorms
located along a line extending from 8 miles south of Muscoda to near
Platteville. Movement was east at 35 mph.
Expect frequent cloud to ground lightning with these storms.
Also, pea size hail is possible with these storms.
Locations impacted include...
Dodgeville, Mineral Point, Darlington, Shullsburg, Belmont, Argyle,
Blanchardville, Somers, Barneveld, Wiota, Highland, Arena, Ridgeway,
Linden, South Wayne, Cobb, Lamont, Rewey, Hollandale and Gratiot.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4315 9043 4317 9019 4316 9018 4316 9009
4315 9005 4318 9003 4319 8984 4251 8985
4259 9042
TIME...MOT...LOC 2216Z 272DEG 29KT 4307 9049 4268 9051
MBKSpecial weather statement, Aug 5, 6:15 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
615 PM CDT SUN AUG 5 2018
WIZ062-067-060000-
Lafayette-Iowa-
615 PM CDT SUN AUG 5 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE AND
SOUTHEASTERN IOWA COUNTIES...
At 614 PM CDT, radar indicated a line of strong thunderstorms
located along a line extending from near Platteville to near Bernard.
Movement was east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Mineral Point, Darlington, Shullsburg, Belmont, Benton,
Blanchardville, New Diggings, Lamont, Hollandale, Gratiot, Platte
Mounds, Lead Mine, Yellowstone Lake St Park and Leslie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4277 9043 4296 8984 4283 8984 4251 9007
4251 9042
TIME...MOT...LOC 2314Z 250DEG 33KT 4269 9053 4235 9077
MBKSpecial weather statement, Aug 5, 7:55 PM CDT, 44 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 755 PM CDT SUN AUG 5 2018 WIZ068-069-060145- Green-Rock- 755 PM CDT SUN AUG 5 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREEN AND SOUTHERN ROCK COUNTIES... At 754 PM CDT, a strong thunderstorm was located 7 miles southeast of Monroe, moving east at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Janesville, Beloit, Brodhead, Clinton, Orfordville, Newark, Tiffany, Hanover, Avalon, Shopiere, Afton, Juda and Emerald Grove. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4250 8961 4264 8961 4269 8878 4249 8878 TIME...MOT...LOC 0054Z 273DEG 42KT 4255 8952 SPM
Special weather statement, Aug 5, 8:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
839 PM CDT SUN AUG 5 2018
WIZ063>065-069>072-060230-
Walworth-Rock-Waukesha-Racine-Jefferson-Dane-Kenosha-
839 PM CDT SUN AUG 5 2018
...STRONG GUSTY WINDS AHEAD OF A LINE OF STRONG THUNDERSTORMS WILL
AFFECT WALWORTH...EASTERN ROCK...SOUTHWESTERN RACINE...SOUTHWESTERN
WAUKESHA...SOUTHERN JEFFERSON AND WESTERN KENOSHA COUNTIES...
At 837 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Edgerton to Clinton to near Marengo.
Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms. The strong winds out ahead of the line of thunderstorms will
likely occur with little or no rain. Those outdoors should seek
shelter before the rain arrives!
Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Elkhorn, Delavan, Lake Geneva,
Twin Lakes, Milton, Edgerton, East Troy, Paddock Lake, Williams Bay,
Camp Lake, Genoa City, Walworth, Silver Lake, Clinton, Palmyra,
Fontana-On-Geneva Lake and Sharon.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass. The wind will likely arrive before any rain, so
seek shelter early!
LAT...LON 4250 8895 4255 8899 4282 8927 4298 8852
4265 8817 4250 8807
TIME...MOT...LOC 0137Z 259DEG 30KT 4278 8912 4256 8890 4223 8868
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:12 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 48 min |
| Aug 5, 7:55 PM CDT | Special Weather Statement | MKX | Rock | 50 min |
| Aug 5, 9:39 PM CDT | Special Weather Statement | MKX | Walworth | 21 min |
| Aug 6, 12:42 AM CDT | Special Weather Statement | MKX | Dane, Green, Iowa, Lafayette, Rock | 48 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.